Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 10, 2010, 3:43 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 10, 2010, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 3:43 AM CDT (08:43 UTC)
- In effect from
- May 10, 2010, 1:00 PM CDT
- Expired
- May 10, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS74 KCRP 100843 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 343 AM CDT MON MAY 10 2010 TXZ242>244-101700- /O.NEW.KCRP.WI.Y.0013.100510T1800Z-100511T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 343 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE CENTRAL AND SOUTHERN PLAINS. THE STRONGEST WIND WILL OCCUR ACROSS THE SOUTHERN COASTAL BEND...WHERE SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH THIS AFTERNOON. WINDS WILL DECREASE THROUGH THE EVENING AS THE SUN SETS AND TEMPERATURES FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TM
2 follow-up statements
052 WWUS74 KCRP 101632 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CDT MON MAY 10 2010 TXZ242>244-110000- /O.CON.KCRP.WI.Y.0013.100510T1800Z-100511T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1132 AM CDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE CENTRAL AND SOUTHERN PLAINS. THE STRONGEST WIND WILL OCCUR ACROSS THE SOUTHERN COASTAL BEND... WHERE SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH THIS AFTERNOON. WINDS WILL DECREASE THROUGH THE EVENING AS THE SUN SETS AND TEMPERATURES FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TE
127 WWUS74 KCRP 110013 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 713 PM CDT MON MAY 10 2010 TXZ242>244-110115- /O.EXP.KCRP.WI.Y.0013.000000T0000Z-100511T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 713 PM CDT MON MAY 10 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS THE SOUTHERN COASTAL BEND...BELOW ADVISORY CRITERIA...BUT WILL REMAIN BREEZY THROUGH THE EVENING. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 11:47 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 9, 11:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 PM CDT SUN MAY 9 2010
.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR STRATUS WL CONT TO OVERSPREAD S TX THRU 09Z...AND
PERSIST THRU 15Z-17Z. THERE MAY BE A FEW ISOLATED LOCATIONS WHERE
CIGS DROP INTO IFR RANGE...ESP WHERE DEW POINTS ARE CLOSER TO MID
70S AND WINDS ARE DECOUPLED THE MOST. AFTER 17Z EXPECT VFR CONDS.
THE MAIN STORY ON MON WILL BE THE WINDS. DEEPENING LOW PRESS TO
THE NW COMBINED WITH THERMAL GRADIENT WL PRODUCE WINDY S TO SE
WINDS ACROSS THE RGN...WHERE WIND GUSTS BTWN 25-35 KTS WL BE
COMMON.
&&
.PREV DISCUSSION... /ISSUED 834 PM CDT SUN MAY 9 2010/
DISCUSSION...UPDATED TO REMOVE PRECIP FOR THE REMAINDER OF THE
EVENING. ALSO MADE MINOR ADJUSTMENTS TO HOURLY DEW POINTS/TEMPS
AND WINDS TO RE-ESTABLISH TRENDS. EXPECT STRATUS TO DEVELOP ACROSS
THE COASTAL BEND THROUGH THE EVENING AND EXPAND WESTWARD AS 35-40
KT LOW LEVEL JET DEVELOPS. BREEZY TO WINDY CONDITIONS WILL DEVELOP
ACROSS MUCH OF THE COASTAL BEND AND BRUSH COUNTRY TOMORROW AS LOW
PRESSURE DEEPENS TO THE NORTHWEST. COULD BE A FEW LOCATIONS IN THE
SOUTHERN COASTAL BEND THAT APPROACH WIND CRITERIA.
MARINE...ALLOWED SCA TO EXPIRE FOR THE SOUTHERN BAYS...HOWEVER
WINDS WILL REMAIN IN SOLID SCEC RANGE OVERNIGHT ACROSS THE BAYS
WITH LOW LEVEL JET STRENGTHENING. ACROSS THE GULF WATERS...WENT
AHEAD AND ISSUED SCA THROUGH THE NIGHT FOR MARGINAL SCA EVENT.
EXPECT ALL MARINE ZONES IN SCA CRITERIA TOMORROW AFTERNOON AND
EVENING AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO DEEPENING LOW
PRESSURE TO THE NORTHWEST. STRONGER SCA EVENT WILL LIKELY OCCUR
TOMORROW NIGHT OVER THE GULF WATERS AS CORE OF THE LOW LEVEL JET
SETS UP OVER THE COAST AND MARINE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 88 76 90 76 / 10 10 10 10 10
VICTORIA 73 88 74 90 75 / 10 10 10 10 10
LAREDO 77 100 78 102 78 / 10 10 10 10 10
ALICE 74 91 75 95 75 / 10 10 10 10 10
ROCKPORT 77 86 78 88 77 / 10 10 10 10 10
COTULLA 72 96 74 97 74 / 10 10 10 10 10
KINGSVILLE 76 93 76 96 76 / 10 10 10 10 10
NAVY CORPUS 76 86 77 87 77 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
JR/76...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, May 9, 5:05 AM CDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CDT SUN MAY 9 2010 TXZ229>234-239>247-101015- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 505 AM CDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY OVER SOUTH TEXAS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-101015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 505 AM CDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE BAYS SOUTH OF PORT ARANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND COASTAL WATERS MONDAY THROUGH WEDNESDAY...AND FOR THE SOUTHERN BAYS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:15 PM CDT | Small Craft Advisory | CRP | 24 hr | |
| May 10, 3:45 AM CDT | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.